Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 26, 2015, 3:25 PM EDT for Brevard County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 26, 2015, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 43 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:00 PM EDT | HAIL 0.88 | 4 Nw Port Saint John, FL | NICKEL SIZE HAIL IN WINDOVER FARMS, TITUSVILLE. REPORT FROM SKYWARN SPOTTER BRE-454. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WWUS82 KMLB 261925
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED AUG 26 2015
FLZ047-147-262030-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
325 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
PM EDT...
AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIMS...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2828 8061 2856 8061 2844 8066 2821 8062
2840 8074 2819 8066 2814 8083 2868 8094
2871 8083 2841 8072 2859 8072 2859 8066
2863 8079 2873 8076 2874 8075 2866 8065
2870 8067 2846 8052
TIME...MOT...LOC 1924Z 335DEG 10KT 2865 8080
$$
LASCODYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 10:13 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 10:13 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1013 AM EDT WED AUG 26 2015 .UPDATE... ...HIGHER LIGHTNING STORM COVERAGE EXPECTED THIS AFTERNOON... ...ERIKA FORECAST TO MOVE THROUGH THE BAHAMAS THIS WEEKEND... LOW PRESSURE AND ITS ASSOCIATED FRONT WILL RETROGRADE WESTWARD ACROSS THE SOUTHEAST TODAY...KEEPING THE FORECAST AREA IN SOUTHWEST FLOW. AT THE MOMENT...DEEPER MOISTURE WITH PWATS IN EXCESS OF 2.0 INCHES RESIDES ACROSS THE SOUTHERN HALF OF THE CWA. SOUTHWEST FLOW SHOULD TAP SOME OF THAT HIGHER MOISTURE TO OUR SOUTH AND MOISTEN THE COLUMN OVER THE REST OF THE CWA THIS AFTERNOON. TEMPERATURES ALOFT REMAIN RATHER WARM WITH THIS MORNINGS XMR SOUNDING REGISTERING -5.3C AT 500MB. LOCAL MODELLING SUGGESTS SOME SLIGHTLY COOLER AIR MOVING OVERHEAD...PERHAPS BRINGING 500MB TEMPS DOWN TO -6.5C/-7.0C LATER TODAY. WEAK DIVERGENCE ALOFT CONTINUES WITH THE AXIS OF A 250MB (ALBEIT WEAK) 25-35 KNOT WIND MAX SITTING OVER THE STATE. SUSPECT THESE FACTORS WILL COMBINE TO PRODUCE HIGHER STORM COVERAGE OF THE FORECAST AREA COMPARED TO RECENT DAYS. GIVEN THE BEST/DEEPEST MOISTURE RESIDES ACROSS SOUTHERN AREAS...EXPECT COVERAGE TO BE HIGHEST (LIKELY POPS) ACROSS THAT AREA...WITH SCATTERED POPS ACROSS THE FAR NORTH. REMAINDER OF THE FORECAST REMAINS ON TRACK. PLEASE SEE PREVIOUS FORECAST DISCUSSION THAT COVERS ERIKA AND THE WEEKEND FORECAST MORE IN DEPTH. && .AVIATION... BETTER COVERAGE OF TSRA EXPECTED ACROSS EAST CENTRAL FLORIDA TERMINALS COMPARED TO RECENT DAYS. ISOLATED TSRA/SHRA ALONG THE COAST...ESPECIALLY KTIX TO KSUA...AS ATLANTIC SEA BREEZE MOVES INLAND. BETTER CONVECTIVE CHANCES SHOULD BE BETWEEN 19Z-23Z ACROSS E CENTRAL FL TERMINALS. && .MARINE... TODAY...SW WINDS THIS MORNING WILL BECOME S/SE BY THIS AFTERNOON. SCATTERED STORMS ARE EXPECTED ACROSS THE WATERS...ACROSS THE GULF STREAM THIS MORNING AND ACTIVITY PUSHING TWD THE EAST COAST LATE IN THE AFTERNOON AND EVENING. SEAS 2-3 FT. THU-FRI...RELATIVELY LIGHT S/SE FLOW...AROUND 5-10KTS...EXPECTED THU WITH WEAK LOW ALONG STALLED FRONTAL BOUNDARY EXISTING NORTH OF THE AREA. WINDS STRENGTHEN TO 10-15 KTS INTO THU NIGHT BEFORE DECREASING AGAIN INTO FRI AROUND 10 KNOTS OUT OF THE E/SE AS LOW TO THE NORTH WEAKENS AND SHIFTS WEST. SEAS WILL GENERALLY RANGE FROM 2-4 FEET. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 74 89 75 / 40 40 60 40 MCO 94 74 90 74 / 50 30 70 30 MLB 91 74 88 74 / 60 40 70 40 VRB 90 73 88 74 / 60 50 70 40 LEE 94 75 91 76 / 40 30 60 30 SFB 94 75 91 75 / 50 30 60 30 ORL 94 76 90 75 / 50 30 60 30 FPR 91 72 88 74 / 60 50 70 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...ULRICH IMPACT WEATHER/RADAR/AVIATION....LASCODY
Hazardous weather outlook, Aug 26, 10:50 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT WED AUG 26 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1050 AM EDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DEEPER MOISTURE WILL CONTINUE TO WORK NORTHWARD ACROSS THE AREA WHILE MID LEVEL TEMPERATURES COOL SLIGHTLY. THIS WILL ALLOW FOR A GREATER COVERAGE OF STORMS COMPARED TO THE LAST FEW DAYS. EAST COAST SEA BREEZE STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH WHILE BOUNDARY INTERACTIONS INCREASE THROUGH EARLY EVENING. THIS WILL CAUSE SCATTERED TO NUMEROUS STORMS...SOME STRONG. FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED IN A FEW STORMS ALONG WITH TORRENTIAL DOWNPOURS. .RIP CURRENT IMPACT... AN EAST SWELL WILL PRODUCE A MODERATE RIP CURRENT RISK AT EAST CENTRAL FLORIDA BEACHES. ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS THAT FORM OVER THE MAINLAND WILL MOVE TOWARD THE INTRACOASTAL AND NEAR SHORE WATERS INTO EARLY EVENING. STRONG WIND GUSTS ABOVE 34 KNOTS ARE POSSIBLE...WHICH MAY PROMPT SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WEAK AREA OF LOW PRESSURE NEAR NORTH FLORIDA WILL LINGER INTO LATE WEEK...KEEPING DEEP MOISTURE AND HIGH THUNDERSTORM CHANCES THROUGH FRIDAY. TROPICAL CYCLONE ERIKA IS FORECAST TO MOVE THROUGH THE BAHAMAS THIS WEEKEND AND START TO AFFECT PORTIONS OF EAST CENTRAL FLORIDA OR THE ADJACENT ATLANTIC WATERS BY EARLY NEXT WEEK. REFER TO THE LATEST TRACK AND INTENSITY FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST ON ERIKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/VOLKMER
In the hours before
Special weather statement, Aug 26, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED AUG 26 2015
FLZ047-147-262030-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
325 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
PM EDT...
AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIMS...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2828 8061 2856 8061 2844 8066 2821 8062
2840 8074 2819 8066 2814 8083 2868 8094
2871 8083 2841 8072 2859 8072 2859 8066
2863 8079 2873 8076 2874 8075 2866 8065
2870 8067 2846 8052
TIME...MOT...LOC 1924Z 335DEG 10KT 2865 8080
LASCODYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:27 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 26, 3:59 PM EDT | Special Weather Statement | MLB | Orange | 76 min |
| Aug 26, 4:13 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 35 min |
| Aug 26, 4:16 PM EDT | Areal Flood Advisory | MLB | Brevard | 119 min |
| Aug 26, 4:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Aug 26, 4:42 PM EDT | Areal Flood Advisory | MLB | Brevard | 93 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.